Alert archive / Hawaii / High Wind Warnings in 2007
High Wind Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 9, 2007, 6:45 PM HST for Hawaii County, Hawaii. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2007, 6:45 PM HST (04:45 UTC)
- Expired
- Feb 10, 2007, 9:05 AM HST
- In force
- 14 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 100445 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 645 PM HST FRI FEB 9 2007 ...WIND INCREASES OVER THE BIG ISLAND SUMMITS... .ALTHOUGH WIND SPEED OVER THE SUMMITS DIMINISHED EARLIER TODAY...I HAS INCREASED AGAIN...AND WILL REMAIN STRONG OVERNIGHT. HIZ028-101745- /O.NEW.PHFO.HW.W.0005.070210T0445Z-070210T2000Z/ BIG ISLAND SUMMITS- 645 PM HST FRI FEB 9 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM HST SATURDAY. WESTERLY WIND OF 40 TO 50 MILES AN HOUR WITH MUCH STRONGER GUSTS CAN BE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER THEE CONDITIONS CAN BE HAZARDOUS. $$
4 follow-up statements
000 WWHW70 PHFO 100601 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 800 PM HST FRI FEB 9 2007 ...WIND INCREASES OVER THE BIG ISLAND SUMMITS... .ALTHOUGH WIND SPEED OVER THE SUMMITS DIMINISHED EARLIER TODAY... IT HAS INCREASED AGAIN...AND WILL REMAIN STRONG OVERNIGHT. HIZ028-101900- /O.NEW.PHFO.HW.W.0005.070210T0600Z-070210T2000Z/ BIG ISLAND SUMMITS- 800 PM HST FRI FEB 9 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM HST SATURDAY. WESTERLY WIND OF 40 TO 50 MILES AN HOUR WITH MUCH STRONGER GUSTS CAN BE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER THEE CONDITIONS CAN BE HAZARDOUS. $$
000 WWHW70 PHFO 101356 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 356 AM HST SAT FEB 10 2007 ...STRONG WIND CONTINUES OVER THE BIG ISLAND SUMMITS... .WIND SPEED OVER THE SUMMITS HAS REMAINED HIGH ALL NIGHT...AND ALTHOUGH COMPUTER MODEL PREDICTIONS EXPECT IT TO DIMINISH LATER THIS MORNING...THE WARNING MAY REQUIRE EXTENSION IF THE WIND SPEED DOES NOT DECLINE QUICKLY ENOUGH. HIZ028-102000- /O.CON.PHFO.HW.W.0005.000000T0000Z-070210T2000Z/ BIG ISLAND SUMMITS- 356 AM HST SAT FEB 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... WESTERLY WIND OF 40 TO 50 MILES AN HOUR WITH MUCH STRONGER GUSTS CAN BE EXPECTED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER THESE CONDITIONS CAN BE HAZARDOUS. $$
000 WWHW70 PHFO 101849 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 849 AM HST SAT FEB 10 2007 ...STRONG WIND CONTINUES OVER THE BIG ISLAND SUMMITS... .THE WIND OVER THE SUMMITS ARE CURRENTLY BLOWING BETWEEN 25 AND 35 MPH. THE COMPUTER PROJECTION SUGGEST THE STRONG WESTERLY WINDS TO PERSIST WITH SUSTAINMENT TO NEAR 40 MPH AT TIMES UNTIL AROUND MIDNIGHT TONIGHT BEFORE DIMINISHING TO BELOW ADVISORY LEVEL BY DAYBREAK SUNDAY. HIZ028-110800- /O.EXT.PHFO.HW.W.0005.000000T0000Z-070211T1400Z/ BIG ISLAND SUMMITS- 849 AM HST SAT FEB 10 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM HST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM HST SUNDAY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER THESE CONDITIONS CAN BE HAZARDOUS. $$
000 WWHW70 PHFO 101905 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 905 AM HST SAT FEB 10 2007 ...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 4 AM HST SUNDAY... .THE STRONG WINDS HAVE DIMINISHED TO 25 TO 35 MPH. THE COMPUTER PROJECTION SUGGEST THE STRONG WESTERLY WINDS TO PERSIST WITH SUSTAINMENT TO NEAR 40 MPH AT TIMES UNTIL AROUND MIDNIGHT TONIGHT BEFORE DIMINISHING TO BELOW ADVISORY LEVEL BY DAYBREAK SUNDAY. HIZ028-110815- /O.CAN.PHFO.HW.W.0005.000000T0000Z-070211T1400Z/ /O.NEW.PHFO.WI.Y.0011.070210T1905Z-070211T1400Z/ BIG ISLAND SUMMITS- 905 AM HST SAT FEB 10 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAU
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 9, 4:00 PM HST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 9, 4:00 PM HST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI FEB 9 2007 CORRECTION TO HIGH SURF ADVISORY KONA COAST .SYNOPSIS...AFTER A SPATE OF SCATTERED SHOWERS SATURDAY...A MORE NORMAL TRADE WIND REGIME WILL TAKE HOLD FOR THE REST OF THE WEEKEND AND INTO THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...THERE ARE A COUPLE OF ISSUES TO CONSIDER FOR THIS UPCOMING PACKAGE. WE HAVE THE WIND ADVISORY FOR THE SUMMITS OF THE BIG ISLAND AND THE HIGH SURF ADVISORY...ALL REQUIRING SOME THOUGHTS. THE HIGH SURF ADVISORY WILL BE DISCUSSED IN THE MARINE SECTION BELOW. CURRENT WIND DATA FROM THE ASTRONOMICAL OBSERVATORIES REMAINS IN THE ADVISORY LEVEL. FORECAST MODEL SUGGEST THE WINDS WILL NOT START SUBSIDING UNTIL AFTER MID NIGHT. THEREFORE THE WIND ADVISORY WILL BE EXTENDED TO 4 AM SATURDAY. OTHERWISE...NO SIGNIFICANT CHANGE TO THE THINKING BEHIND THE FORECAST. THERE HAVE BEEN ISOLATED SHOWERS ACROSS THE SMALLER ISLANDS TODAY...MOSTLY ON THE LIGHT SIDE. THE WINDWARD BIG ISLAND IS EXPERIENCING A TAD MORE SHOWERS ACTIVITY WHICH WILL LINGER INTO SATURDAY. THE STRENGTH OF THE SHORT WAVE REMAINS THE BIG QUESTION MARK. HAVE ELECTED TO WITH SCATTERED SHOWERS FOR THE SMALLER ISLANDS ESPECIALLY IN THE AFTERNOON. IF THE SHORT WAVE HAPPENS TO BE STRONGER...THE TRADES WIND FLOW WILL BE DISRUPTED AND THE BETTER CHANCE FOR A HEAVY SHOWER OR TWO. SKIES ARE CURRENTLY BEAUTIFUL OVER THE THE BIG ISLAND INTERIOR AND SUMMITS...BUT SOME CLOUDS AND ISOLATED SHOWERS ARE ON TAP FOR SATURDAY AFTERNOON WITH THE ADVANCING SHORT WAVE. THE 24 HR PRESSURE TENDENCY IS STILL POSITIVE BUT HAS DROPPED OFF TO BETWEEN A HALF AND 1 AND A HALF RISE. THE TRADES WILL LIGHT THROUGH SATURDAY THEN BUMP UP A NOTCH SUNDAY WITH THE HIGH PASSING NORTH OF THE ISLANDS. THE TRADES DROPS A NOTCH MONDAY AND START BECOMING MORE SOUTHEAST TUESDAY INTO WEDNESDAY. && .MARINE...THE HIGH SURF ADVISORY FOR THE WEST FACING SHORES WILL BE CANCELLED AT 4 PM EXCEPT FOR THE KONA COAST WHERE THE ABOVE NORMAL SWELL WILL LINGER TO 4 AM SATURDAY MORNING. THE HIGH SURF ADVISORY FOR THE NORTH FACING SHORES WILL BE CANCELED AT 4 PM FOR NIIHAU KAUAI OAHU MOLOKAI AND MAUI. A HIGH SURF ADVISORY WILL BE ISSUED FOR THE SO-CALLED EAST FACING SHORES DUE TO AN ABOVE NORMAL NORTH AND NORTH NORTHEAST SWELL. THIS ADVISORY WILL BE GOOD FOR 24 HOURS..UNTIL 4 PM SATURDAY. SWELL DATA FROM THE WAIMEA AND MOKAPU BUOYS ARE INDICATING A MIXED NORTHWEST AND NORTH SWELL. THE NORTH SWELL COMPONENT HAS THE SAME MAGNITUDE OF ABOUT 8 FEET WITH THAT OF THE NORTHWEST BUT THE NORTH HAS A LONGER PERIOD OF 15...16 SECONDS. THE LONGER PERIODS TENDS TO HAVE MORE OF A PUNCH. A CAUTIONARY STATEMENT HAS BEEN ISSUED FOR POSSIBLE HARBOR SURGES FOR BOTH KAHULUI AND HILO HARBORS. WE WILL ALLOW THE SMALL CRAFT ADVISORY DUE TO SWELL OF 10 FEET HAS BEEN EXTENDED TO UNTIL 4 AM SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND UNTIL 4 PM SATURDAY HIGH SURF ADVISORY FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI CANCELED AT 4 PM TODAY. HIGH SURF ADVISORY FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI CANCELED AT 4 PM TODAY. HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND EXTENDED TO 4 AM SATURDAY. SMALL CRAFT ADVISORY FOR ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 4 AM SATURDAY. HIGH WIND ADVISORY FOR BIG ISLAND SUMMITS EXTENDED TO 4 AM SATURDAY. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:05 AM HST | Wind Advisory | HFO | Hawaii | 26 hr |
Nearby
High Wind Warnings in Hawaii, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.